Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 29, 2016, 4:07 PM CDT for Monroe County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 4:07 PM CDT (21:07 UTC)
- Expired
- Apr 29, 2016, 4:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 19 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WUUS54 KMEG 292107
SVRMEG
MSC095-292130-
/O.NEW.KMEG.SV.W.0064.160429T2107Z-160429T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEDFORD...OR
11 MILES WEST OF VERNON...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MONROE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3386 8840 3386 8823 3375 8825 3375 8832
3372 8833 3369 8837 3368 8838 3369 8839
3368 8840 3368 8841 3367 8842 3368 8843
3367 8844 3367 8846
TIME...MOT...LOC 2107Z 283DEG 12KT 3377 8831
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
739
WWUS54 KMEG 292131
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT FRI APR 29 2016
MSC095-292141-
/O.EXP.KMEG.SV.W.0064.000000T0000Z-160429T2130Z/
MONROE MS-
431 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3386 8840 3386 8823 3375 8825 3375 8832
3372 8833 3369 8837 3368 8838 3369 8839
3368 8840 3368 8841 3367 8842 3368 8843
3367 8844 3367 8846
TIME...MOT...LOC 2129Z 283DEG 12KT 3377 8831
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:59 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 29, 1:59 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 159 PM CDT FRI APR 29 2016 .DISCUSSION... MCS CONTINUES TO MOVE THROUGH THE MIDSOUTH THIS AFTERNOON. STORMS ON THE LEADING EDGE ARE BEGINNING TO INTENSIFY AS IT MOVES INTO AN MORE UNSTABLE AIR MASS. THE BACK EDGE OF THE COMPLEX WILL MOVE EAST OF THE MIDSOUTH BETWEEN 5-7 PM. EXPECT A LULL IN ACTIVITY FOR A FEW HOURS. HOWEVER WITH THE WARM FRONT REMAINING STRETCHED FROM PINE BLUFF ARKANSAS TO TUPELO MISSISSIPPI NEW DEVELOPMENT THAT IS BEGINNING TO POP UP OVER TEXAS AND OKLAHOMA WILL MOVE ALONG THE BOUNDARY THIS EVENING. THE CONVECTION WILL BEGIN TO PUSH INTO EAST ARKANSAS BETWEEN 10 PM AND MIDNIGHT. THE CONVECTION WILL SPREAD EAST OF THE MISSISSIPPI RIVER AROUND MIDNIGHT. WILL ISSUE A FLASH FLOOD WATCH FOR WESTERN AREAS TONIGHT. THE FRONT WILL BEGIN TO SLOWLY LIFT NORTHWARD BY SUNRISE AS IT DOES THE BULK OF THE CONVECTION SHOULD PUSH NORTH. BY MIDDAY SATURDAY EXPECT ONLY ISOLATED CONVECTION AROUND THE AREA. TEMPERATURES WILL WARM BACK INTO THE LOWER TO MID 80S ON SATURDAY AS WINDS TURN AROUND TO THE SOUTH. THIS WILL MAKE THE ATMOSPHERE UNSTABLE AS A COLD FRONT BEGINS TO PUSH INTO THE CWA. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE FRONT BY LATE AFTERNOON INTO THE EARLY EVENING. SOME OF THESE STORMS MAY BE SEVERE. THE FRONT WILL STALL OUT SOMEWHERE BETWEEN NORTHEAST MISSISSIPPI AND CENTRAL MISSISSIPPI. THE GFS IS A LITTLE FURTHER SOUTH THAN THE NAM. A SFC LOW WILL DEVELOP ALONG THE FRONT AND MOVE NORTHEASTWARD BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS BACK INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. BEST CHANCES FOR RAIN WILL OCCUR OVER NORTH MISSISSIPPI BUT IF THE NAM IS CORRECT THE ENTIRE MIDSOUTH COULD START OUT THE WEEK WET. WILL BUMP UP POPS FOR MONDAY FOR AT LEAST NORTH MISSISSIPPI. THE ECMWF AND GFS DIFFER ON HOW LONG IT WILL TAKE THE FRONT TO CLEAR THE MIDSOUTH. THE GFS IS QUICKER ON CLEARING BUT IT BRINGS AN UPPER LEVEL LOW INTO THE AREA ON TUESDAY CONTINUING RAIN CHANCES. FOR NOW WILL JUST GO FOR A BLEND FROM TUESDAY AND BEYOND. COOLER AND DRIER AIR WILL FILTER INTO THE AREA BY MIDWEEK. KRM && .AVIATION... A WARM FRONT LOCATED SOUTH OF THE REGION WILL LIFT NORTH DURING THIS PERIOD. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS THE MIDSOUTH ESPECIALLY ACROSS KJBR...MEM AND KMKL. EXPECT OCNL IFR VSBYS AND MVFR CIGS THIS AFTERNOON WITH MVFR CIGS BECOMING MORE WIDESPREAD THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF 30/09Z-30/12Z AS THE FRONT LIFTS NORTH AND CONDS TO IMPROVE BACK TO VFR. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 29, 3:35 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT FRI APR 29 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 335 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF INTERSTATE 40. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH SATURDAY MORNING FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SATURDAY EVENING. KRM
In the hours before
Special weather statement, Apr 29, 2:13 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 PM CDT FRI APR 29 2016
MSZ015-021>023-292000-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-PONTOTOC MS-
213 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
EAST CENTRAL YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 212 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BANNER...OR 15
MILES SOUTHEAST OF WATER VALLEY...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EAST CENTRAL YALOBUSHA...CALHOUN...NORTHERN CHICKASAW AND
SOUTHERN PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8951 3415 8952 3416 8944 3416 8925
3420 8925 3427 8883 3390 8882
TIME...MOT...LOC 1912Z 261DEG 30KT 3404 8941Local storm report, Apr 29, 2:39 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG BRUCE 33.99N 89.34W
04/29/2016 CALHOUN MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 9 NEAR BRUCE.
&&
SJMLocal storm report, Apr 29, 3:01 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 W BRUCE 33.99N 89.36W
04/29/2016 CALHOUN MS EMERGENCY MNGR
TREES DOWN NEAR HWY 330 AND 32
&&
JPMLocal storm report, Apr 29, 3:20 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N VARDAMAN 33.91N 89.18W
04/29/2016 CALHOUN MS PUBLIC
TREES DOWN NEAR VARDAMAN
&&
JPMLocal storm report, Apr 29, 3:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG FAIRVIEW 34.37N 88.32W
04/29/2016 ITAWAMBA MS PUBLIC
TREEES DOWN OFF WALKER HOUSE RD AND TREES DOWN ON BROWN
ROAD IN THE FAIRVIEW COMMUNITY
&&
JPMLocal storm report, Apr 29, 3:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG WREN 33.97N 88.60W
04/29/2016 MONROE MS PUBLIC
TREES DOWN ACROSS ROADWAYS IN THE WREN AREA ALONG WITH
THE BECKER AND QUINCY AREAS OF MONROE COUNTY... RECEIVED
VIDEO OF WHAT APPEARED TO BE A WALL CLOUD IN THE AREA.
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:26 AM CDT | River Flood Warning | MEG | Quitman | 50 hr |
| Apr 29, 12:11 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Panola, Tate | 49 min |
| Apr 29, 12:41 PM CDT | Special Weather Statement | MEG | Tallahatchie | 49 min |
| Apr 29, 12:47 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Apr 29, 1:05 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall | 40 min |
| Apr 29, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 40 min |
| Apr 29, 1:31 PM CDT | Special Weather Statement | MEG | Yalobusha | 44 min |
| Apr 29, 2:13 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc | 47 min |
| Apr 29, 2:26 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 49 min |
| Apr 29, 2:51 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 3 hr |
| Apr 29, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| Apr 29, 3:26 PM CDT | Flash Flood Watch | MEG | Coahoma, DeSoto, Tunica | 19 hr |
| Apr 29, 3:31 PM CDT | Tornado Warning | MEG | Monroe | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.